Problems with a Morphine High

Problems with a Morphine High

Morphine is an extremely potent opiate, analgesic, psychoactive drug which is considered a great solution to treat extreme pain. In addition to relieving pain, morphine has been prescribed to relieve fear and anxiety by producing a sense of euphoria.

Because of this euphoric feeling, most people who take morphine do feel good and enjoy the high they get from morphine. However, morphine use can quickly turn into abuse and a person can experience physical, emotional, and behavioral problems from addiction.

Problems with Morphine

Some of the physical problems from a morphine high include slurred speech, disjointed muscle movements, tremors, seizures, and fainting. There are also additional physical symptoms that may not be observable such as blurred vision, double vision, involuntary movement of the eyeball, or “pinpoint” pupils, and memory loss.

The behavioral problems with a morphine high are similar to those associated with many different types of drug addictions, including prescription abuse, seeking multiple doctors, changes in the people you associate with, and changes in behaviors, such as lying and stealing. While many of these symptoms appear to be manageable, self-detox is not recommended because some people who withdrawal from morphine suffer with strokes and heart attacks.

Help for Morphine Overdose

If you observe someone who is limp, unresponsive or has a clammy face, shallow or erratic breathing, this may be indicative of a morphine overdose. If a person has lost consciousness, or if their fingernails and lips have turned blue/purple, even if you are not sure what caused these conditions, call 911 immediately. Emergency medical personnel advise that if you are assisting a person with a potential morphine overdose, do not induce vomiting and provide mouth-to-mouth if the person has stopped breathing. To increase the chance of survival from a morphine overdose, getting a person the medical support as quickly as possible is paramount.

Treatment for Morphine Abuse

The risk of progressing from morphine use to abuse is very high; from there, addiction is a real possibility. You need to break the hold that morphine’s high has on you and eradicate the problems associated with drug use. To do so, you have the choice of outpatient or inpatient rehab. If you have not escalated your morphine use to the level of addiction, seek outpatient treatment now. There you receive counseling and support to understand your relationship with morphine. You will also learn ways to avoid situations that trigger cravings, manage cravings, and turn away from the temptation of morphine.

However, if you are addicted to morphine, you will want to pursue medically supervised detox to ensure that you remove morphine from your body in a safe and comfortable manner. Therefore, inpatient rehab is necessary and can also provide a more focused and structured treatment plan to get you on the road to recovery.

Help for Morphine Abuse

Recovering from morphine with proper medical supervision and support services is possible. If you or someone you know is addicted to morphine, call our toll-free helpline today. We are available 24 hours a day to answer any questions you might have about morphine addiction treatment. We are here to help.